Kansas, 2011Flood and Hail in Kansas, August 12, 2011
August 12, 2011 · NWS ICT · 19 events in 8 counties and zones
A high precipitation supercell initially developed to the north of Greensburg, Kansas and Pratt, Kansas, where an existing outflow boundary intersected the main synoptic cold front. The supercells quickly dropped southeast into Barber and Harper County, Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A high precipitation supercell initially developed to the north of Greensburg, Kansas and Pratt, Kansas, where an existing outflow boundary intersected the main synoptic cold front. The supercells quickly dropped southeast into Barber and Harper County, Kansas. These intense supercell thunderstorms evolved into a bow echo type storm as it moved into Barber and Harper Counties, producing widespread wind damage across Harper County, Kansas. Additional thunderstorms developed along the main cold frontal boundary across Central Kansas and produced damaging winds across portions of McPherson County near Goessel and Harvey County near Hesston and Newton. The line of storms continued to drop southeast across much of Southern Kansas producing much needed rainfall to most of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 12, 5:57 PM CST, 3 minutes earlier.
Area forecast discussion, Aug 12, 5:57 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT FRI AUG 12 2011
..AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND
EASTERN KANSAS WILL DRIFT SOUTHEAST IMPACTING KCNU AFTER 02-03Z
AND POSSIBLY KICT AROUND 02Z BUT THE MORE WIDESPREAD ACTIVITY IS
EXPECTED TO REMAIN SOUTHWEST OF THE KICT TERMINAL. A MORE STABLE
AIRMASS IS ANTICIPATED IN THE WAKE OF THE STORMS AS A COLD FRONT
MOVES SOUTH POSSIBLY RESULTING IN PATCHY FOG DEVELOPMENT WHERE
RAINFALL IS OBSERVED IN THE PRESENCE OF LIGHT AND VARIABLE WINDS.
MWM
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT FRI AUG 12 2011/
DISCUSSION...
FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT
THROUGH NEXT WEEK.
PRECIPITATION:
CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL
KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN
OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH
SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER
VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH
PLAINS.
AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER
SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE
ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING
SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER
WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY
SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP.
OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS
MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST
CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM
EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED
CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE
APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH
CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP
LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL
PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD
THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH
AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE.
PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY
NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF
SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST
COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME
FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED
CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE
CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT
IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR
THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH
EARLY MORNING PERIODS.
TEMPERATURES:
SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS
WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE
SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES
SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS
NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH.
HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT
THIS POINT.
ADK
AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW
BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS
TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE
NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE
NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE
NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS
STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT
KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA
WITH AN EXPECTED WIND SHIFT HERE AS WELL.
COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL
IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST
OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT
BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN
SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM
23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR
CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL
CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR
KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO
MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW.
SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT
LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT.
KETCHAM
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 69 91 65 89 / 70 10 10 10
HUTCHINSON 68 90 65 89 / 50 10 10 10
NEWTON 68 90 64 89 / 50 10 10 10
ELDORADO 69 91 64 88 / 60 10 0 10
WINFIELD-KWLD 70 92 66 90 / 80 10 10 10
RUSSELL 65 88 64 88 / 20 10 10 10
GREAT BEND 66 89 65 89 / 30 10 10 10
SALINA 67 89 63 88 / 20 10 10 10
MCPHERSON 68 89 64 89 / 30 10 10 10
COFFEYVILLE 71 92 65 88 / 80 10 0 0
CHANUTE 70 90 63 87 / 60 10 0 0
IOLA 70 90 63 86 / 60 10 0 0
PARSONS-KPPF 71 91 65 87 / 80 10 0 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 12, 2:51 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT FRI AUG 12 2011
KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
351 PM CDT FRI AUG 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH
CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST
THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM
GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST
ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND
DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE
LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH
THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY
NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC
THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE
WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND
TO HUTCHINSON...TO EL DORADO TO SEDAN.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
EPS/ADK
In the hours before
Special weather statement, Aug 12, 2:14 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT FRI AUG 12 2011
KSZ098-099-122045-
CHAUTAUQUA-MONTGOMERY-
314 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND MONTGOMERY COUNTIES...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHAUTAUQUA...OR 8 MILES SOUTH OF SEDAN...
AND MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
JAKUB
Special weather statement, Aug 12, 3:18 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
418 PM CDT FRI AUG 12 2011
KSZ049-122200-
SALINE-
418 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BROOKVILLE...OR 13 MILES WEST OF SALINA...
AND MOVING EAST AT 30 MPH.
UP TO PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
JAKUB
Special weather statement, Aug 12, 3:59 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT FRI AUG 12 2011
KSZ047-122245-
BARTON-
459 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN BARTON COUNTY...
AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 7 MILES NORTH OF
LARNED...AND MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
JAKUB
Special weather statement, Aug 12, 5:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT FRI AUG 12 2011
KSZ048-130000-
ELLSWORTH-
622 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ELLSWORTH...AND MOVING EAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
JAKUB
Special weather statement, Aug 12, 5:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT FRI AUG 12 2011
KSZ049-051-130045-
MCPHERSON-SALINE-
643 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN MCPHERSON AND SALINE COUNTIES...
AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SMOLAN...OR 12 MILES
SOUTHWEST OF SALINA...AND MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
JAKUB
Local storm report, Aug 12, 5:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST ATTICA 37.24N 98.23W
08/12/2011 M57 MPH HARPER KS MESONET
MEASURED BY KSN PINPOINT WEATHER LAB AT ATTICA HIGH
SCHOOL.
&&
ADKEvent by event
15 thunderstorm wind, 3 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Harper
- When
- August 12, 6:00 PM CST to 6:25 PM CST
- Where
- Harper County, 2.22 mi NW of Attica to 3.98 mi WNW of Freeport
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.252, -98.259
Widespread tree damage was noted to the county from the storms that moved across.
Hail, McPherson
- When
- August 12, 6:41 PM CST
- Where
- McPherson County, 0.88 mi NE of Galva
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.390, -97.520
Hail, McPherson
- When
- August 12, 6:45 PM CST
- Where
- McPherson County, 1.62 mi E of Galva
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.380, -97.500
Thunderstorm Wind, McPherson
- When
- August 12, 6:45 PM CST to 6:48 PM CST
- Where
- McPherson County, 0.88 mi NE of Galva to 6.77 mi E of Moundridge
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.390, -97.520
Widespread tree damage and a few downed powerlines were noted as the storms moved through.
Thunderstorm Wind, Sumner
- When
- August 12, 6:50 PM CST to 6:53 PM CST
- Where
- Sumner County, 1.49 mi NNE of Milan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.270, -97.670
Estimated using a handheld anemometer.
Thunderstorm Wind, Marion
- When
- August 12, 7:05 PM CST to 7:07 PM CST
- Where
- Marion County, Goessel
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.250, -97.350
Several 6 to 9 inch tree limbs were blown down and several powerlines as well.
Thunderstorm Wind, McPherson
- When
- August 12, 7:10 PM CST to 7:13 PM CST
- Where
- McPherson County, 7.36 mi ESE of Moundridge
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.170, -97.390
Large tree branch was blown out of a tree.
Hail, Marion
- When
- August 12, 7:11 PM CST
- Where
- Marion County, 3.45 mi S of Goessel
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.200, -97.350
Up to the size of nickels.
Thunderstorm Wind, Harvey
- When
- August 12, 7:17 PM CST to 7:22 PM CST
- Where
- Harvey County, 1.79 mi ENE of North Newton to 2.56 mi S of Newton Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.081, -97.320
Some tree limbs were blown out of trees.
Thunderstorm Wind, Butler
- When
- August 12, 7:29 PM CST to 7:55 PM CST
- Where
- Butler County, Elbing to 2.18 mi SW of El Dorado Res
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.050, -97.130
Since this is a pretty remote area, only minor damage to trees were noted.
Thunderstorm Wind, Butler
- When
- August 12, 7:30 PM CST to 7:32 PM CST
- Where
- Butler County, Towanda
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.800, -97.000
A report of a railroad tie being picked up and damaging a fence. They also reported an aluminum flagpole being snapped in half and several tree limbs at least 3 inches in diameter on the ground.
Thunderstorm Wind, Butler
- When
- August 12, 7:30 PM CST to 7:32 PM CST
- Where
- Butler County, Elbing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.050, -97.130
Leaves were stripped from trees and an antenna had blown off a roof.
Thunderstorm Wind, Marion
- When
- August 12, 7:30 PM CST to 7:32 PM CST
- Where
- Marion County, 0.88 mi NW of Burns
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.090, -96.890
Thunderstorm Wind, Harvey
- When
- August 12, 7:35 PM CST to 7:37 PM CST
- Where
- Harvey County, 3.42 mi NW of Annelly
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.000, -97.250
Significant tree damage was reported due to strong winds.
Thunderstorm Wind, Sedgwick
- When
- August 12, 7:50 PM CST to 7:52 PM CST
- Where
- Sedgwick County, (Aao) Jabara Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.750, -97.220
Thunderstorm Wind, Butler
- When
- August 12, 8:03 PM CST to 8:05 PM CST
- Where
- Butler County, 2.18 mi E of Towanda
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.800, -96.960
Powerlines were blown down.
Thunderstorm Wind, Butler
- When
- August 12, 8:16 PM CST to 8:19 PM CST
- Where
- Butler County, 3.89 mi E of Leon
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -96.710
Thunderstorm Wind, Labette
- When
- August 12, 8:24 PM CST to 8:25 PM CST
- Where
- Labette County, 0.69 mi S of Parsons
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.340, -95.270
Flood, Labette
- When
- August 12, 8:38 PM CST to 9:38 PM CST
- Where
- Labette County, 4.46 mi WNW of Parsons to 5.65 mi WSW of Parsons
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.384, -95.339
Minor street flooding was reported in the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Carolina, August 12, 20117 injured · $110,000 · 1.25 in hail · 10 events
- Wildfire in Texas, August 12 to 24, 20111 injured · $979,000 · 4 events
- Hail and Damaging Winds in Florida, August 12, 2011$200,000 · 1.75 in hail · 18 events
- Wildfire in Texas, August 12 to 13, 2011$200,000 · 1 event
- Hail and Damaging Winds in Oklahoma, August 12, 2011$60,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in North Carolina, August 12, 2011$60,000 · 1.75 in hail · 13 events
- Damaging Wind and Heavy Rain in Arizona, August 12, 2011$100,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Nebraska, August 12, 2011$75,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, August 12, 2011$62,000 · 1.75 in hail · 4 events
- Damaging Winds in Arkansas, August 12, 2011$40,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Kansas, August 12, 20112.5 in hail · 30 events
- Damaging Winds in South Carolina, August 12 to 13, 2011$30,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342693, 342672, 342673, 342698, 342701, 342675, 342676, 342674, 342706, 342707, 342680, 342683, 342708, 342685, 342720, 342688, 342709, 342712, 342671.